Nicotrol Inhaler Overdose

Vomiting, diarrhea, paleness, and increased heart rate are some of the symptoms of a Nicotrol Inhaler (nicotine inhaler) overdose. These symptoms are similar to those of nicotine poisoning, so if you think you may have taken an overdose, seek immediate medical attention. Treatment will likely involve taking activated charcoal to limit the amount of nicotine absorbed into the bloodstream.

Can You Overdose on the Nicotrol Inhaler?

The Nicotrol® Inhaler (nicotine inhaler) is a prescription medication used to help people quit smoking (this is known as smoking cessation). It helps reduce symptoms of nicotine withdrawal, such as irritability, anxiety, and nicotine craving. As with any medication, it is possible to use too much of this product.
 
The specific effects of a Nicotrol Inhaler overdose would likely vary, depending on a number of factors, including the Nicotrol Inhaler dosage, whether the medication was inhaled or swallowed, and whether it was taken with any other medications or substances.
 

Effects of a Nicotrol Inhaler Overdose

Symptoms of an overdose of this medication would be similar to symptoms of nicotine poisoning. Such symptoms may include:
 
  • Nausea and vomiting
  • Dizziness
  • Diarrhea
  • Weakness
  • Increased heart rate
  • Paleness
  • Cold sweats
  • Drooling
  • Abdominal pain (stomach pain)
  • Headache
  • Vision or hearing problems
  • Tremor
  • Confusion
  • Extreme exhaustion
  • Low blood pressure (hypotension)
  • Respiratory failure
  • Seizures.
  •  

Treatment Options

If the Nicotrol Inhaler cartridge was swallowed, a healthcare provider may administer activated charcoal to help reduce the amount of nicotine absorbed into the bloodstream. Repeated doses of activated charcoal may be needed because the cartridge will continue to release nicotine for several hours.
 
Treatment for any type of overdose typically involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. Supportive treatment options for a Nicotrol Inhaler overdose may include:
 
  • Fluids through an intravenous (IV) line
  • Medications, such as diazepam (Valium®), to treat seizures, if necessary
  • Atropine to treat extreme diarrhea and to reduce airway secretions.
  •  
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on this medication.
 
7 Reasons to Stop Smoking
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.